Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

June 16, 2012Dunn County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 16, 2012, 6:57 PM CDT for Dunn County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 6:57 PM CDT (23:57 UTC)
Expired
Jun 16, 2012, 8:00 PM CDT
In force
63 min
Issued by
NWS Twin Cities, MN

County Dunn County, WI

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS83 KMPX 162357
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT SAT JUN 16 2012

WIZ015-023-025-027-170100-
BARRON-CHIPPEWA-DUNN-ST. CROIX-
657 PM CDT SAT JUN 16 2012

AT 655 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF GLENWOOD CITY. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNING.
  CONNORSVILLE.
  BOYCEVILLE.
  WHEELER.
  RIDGELAND.
  COLFAX.

LAT...LON 4526 9166 4501 9166 4496 9213 4524 9215
TIME...MOT...LOC 2357Z 258DEG 20KT 4507 9210

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:27 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 16, 6:27 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT SAT JUN 16 2012

.UPDATED FOR 00Z AVIATION DISCUSSION...

&&

.DISCUSSION...
/ISSUED AT 233 PM CDT SAT JUN 16 2012/
THE LATEST MODEL RUN CONTINUES THE TREND OF SEVERAL SHORTWAVE
TROUGHS TREKKING EAST FROM THE PACIFIC NORTHWEST INTO THE WESTERN
GREAT LAKES OVER THE NEXT FIVE DAYS. UPPER RIDGE FINALLY BUILDS OVER
THE WESTERN UNITED STATES AS AN UPPER TROUGH DEEPEN SOUTH INTO THE
GREAT LAKES THURSDAY AND FRIDAY.

IN THE MEANTIME...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN PLAINS...WILL LIFT NORTHEAST OVER ONTARIO CANADA AND THE
UPPER GREAT LAKES BY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL
ADVANCE QUICKLY AHEAD OF A COLD FRONT THIS EVENING...AND END OVER
MUCH OF THE FORECAST AREA BEFORE MIDNIGHT.

HIGH PRESSURE WILL DRIFT EAST ACROSS THE FORECAST AREA SUNDAY WITH A
SOUTHERLY WINDS COMMENCING OVER WESTERN MINNESOTA DURING THE
AFTERNOON. EXPECT PLENTY OF SUNSHINE WITH TEMPERATURES WARMING BACK
INTO THE 80S.

A WARM FRONT STARTS TO LIFT NORTHWARD FROM THE CENTRAL PLAINS INTO
THE MIDWEST SUNDAY NIGHT AND MONDAY. THUNDERSTORMS SHOULD HOLD OFF
UNTIL AFTER 700 PM OVER SOUTH CENTRAL MN SUNDAY NIGHT.  INSTABILITY
INCREASES AHEAD OF THE FRONT ACROSS WEST CENTRAL AND SOUTH CENTRAL
MN WITH MOST UNSTABLE CAPE VALUES RAMPING OVER 2000 J/KG BY 10 PM
SUNDAY EVENING.

THE FRONT EVENTUALLY STALLS ACROSS THE UPPER MIDWEST BEFORE EJECTING
EAST WEDNESDAY NIGHT. 700 MB TEMPS INCREASE TO PLUS 12 DEGREES
CELSIUS BY TUESDAY MORNING ACROSS MUCH OF THE FORECAST AREA. MORE OF
A HEAVY RAIN OR FLOOD POTENTIAL NORTH OF THE FRONTAL BOUNDARY. MID
LEVEL COOLING IS EXPECTED BY TUESDAY EVENING. THIS SHOULD ERODE THE
STRONG CAP IN PLACE ACROSS SOUTHERN MN. THREAT OF THUNDERSTORMS
DEVELOPING CLOSE TO WARM SECTOR BECOMING MORE LIKELY TUESDAY EVENING
AND WEDNESDAY AHEAD OF THE APPROACHING COLD FRONT.

COOLER AND DRIER WEATHER CONDITIONS EXPECTED FRIDAY AS 1019 MB SFC
HIGH PRESSURE AREA BUILDS OVER THE AREA.

&&

.AVIATION.../00Z TAF ISSUANCE/
SHOWERS ALONG WITH A FEW IS0LATED LIGHTNING STRIKES WERE CROSSING
INTO EASTERN WISCONSIN...AND WILL PASS THROUGH KRNH AND KEAU BY BY
02Z TONIGHT. EXPECT CLEARING SKIES AND NORTHWEST WINDS...WHICH
WILL BECOME SOUTHERLY LATE SUNDAY MORNING. VFR CONDITIONS SHOULD
PREVAIL...WITH SHOWERS AND THUNDERSTORMS INCREASING FROM THE
SOUTHWEST AFTER THE END OF THE TAF PERIOD.

KMSP...NO THREAT FOR SHOWERS OR THUNDERSTORMS ANY MORE TONIGHT AS
THE FRONT HAS PUSHED THROUGH THE REGION AND WINDS HAVE SHIFTED AND
ARE NOW OUT OF THE WEST NORTHWEST. GUSTS SHOULD SUBSIDE AROUND
SUNSET...AND WINDS WILL BECOME SOUTHERLY ON SUNDAY. COULD SEE SOME
THUNDER SUNDAY EVENING INTO SUNDAY NIGHT...BUT HELD OFF WITH
VCTS/TSRA FOR NOW UNTIL GIVEN THE UNCERTAINTY.

/OUTLOOK/
SUNDAY NIGHT...VFR/MVFR WITH TSRA. WINDS SSW AT 10G20KT WITH 45KTS
AT 2000FT AGL.
MONDAY...VFR/MVFR WITH LINGERING TSRA. WINDS W AT 05KT.
TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. LOW CONFIDENCE IN WINDS.
WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS SW AT 10G20KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JRB/JVM
Hazardous weather outlook, Jun 16, 6:23 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT SAT JUN 16 2012

MNZ041>045-047>070-073>078-082>085-091>093-172330-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
623 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MUCH OF NEXT
WEEK...WITH A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
THURSDAY. AT THIS POINT...THERE IS SOME POTENTIAL FOR SEVERE
WEATHER FROM SUNDAY NIGHT THROUGH WEDNESDAY. CHECK BACK ON LATER
OUTLOOKS AS THE SEVERE WEATHER DETAILS BECOME MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WIZ014>016-023>028-172330-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
623 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW NON-SEVERE THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS WEST
CENTRAL WISCONSIN AS A COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MUCH OF NEXT
WEEK...WITH A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
THURSDAY. AT THIS POINT...THERE IS SOME POTENTIAL FOR SEVERE
WEATHER FROM SUNDAY NIGHT THROUGH WEDNESDAY. CHECK BACK ON LATER
OUTLOOKS AS THE SEVERE WEATHER DETAILS BECOME MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 16, 6:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT SAT JUN 16 2012

WIZ015-023-025-027-170100-
BARRON-CHIPPEWA-DUNN-ST. CROIX-
657 PM CDT SAT JUN 16 2012

AT 655 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF GLENWOOD CITY. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNING.
  CONNORSVILLE.
  BOYCEVILLE.
  WHEELER.
  RIDGELAND.
  COLFAX.

LAT...LON 4526 9166 4501 9166 4496 9213 4524 9215
TIME...MOT...LOC 2357Z 258DEG 20KT 4507 9210

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.